Alert archive / Pennsylvania / Flash Flood Warnings in 2005
Flash Flood Warning 4, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Apr 2, 2005, 6:32 PM EST for 6 counties in New York; 7 counties in Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2005, 6:32 PM EST (23:32 UTC)
- Expired
- Apr 3, 2005, 12:30 AM EST
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
Counties Broome County, NY, Chenango County, NY, Delaware County, NY, Otsego County, NY, Sullivan County, NY, Tioga County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 59 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 022339
FFWBGM
NYC007-017-025-077-105-107-PAC015-069-079-103-115-127-131-030530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
632 PM EST SAT APR 2 2005
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BROOME COUNTY IN CENTRAL NEW YORK
CHENANGO COUNTY IN CENTRAL NEW YORK
DELAWARE COUNTY IN CENTRAL NEW YORK
OTSEGO COUNTY IN CENTRAL NEW YORK
SULLIVAN COUNTY IN CENTRAL NEW YORK
TIOGA COUNTY IN CENTRAL NEW YORK
BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA
LACKAWANNA COUNTY IN NORTHEAST PENNSYLVANIA
LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA
PIKE COUNTY IN NORTHEAST PENNSYLVANIA
SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA
WAYNE COUNTY IN NORTHEAST PENNSYLVANIA
WYOMING COUNTY IN NORTHEAST PENNSYLVANIA
* UNTIL 1230 AM EST
* AT 630 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
WIDESPREAD MODERATE TO HEAVY RAIN THROUGHOUT NORTHEAST
PENNSYLVANIA...THE SUSQUEHANNA REGION IN NEW YORK...AND THE
WESTERN CATSKILLS. RADAR ESTIMATES AND SPOTTER REPORTS INDICATE
THAT 1 TO 2 INCHES OF RAIN HAS FALLEN ACROSS THE WARNING
AREA...WITH LOCALLY AROUND 3 INCHES ACROSS PORTIONS OF THE POCONOS
AND THE WESTERN CATSKILLS.
HEAVY RAIN WILL CONTINUE THIS EVENING...WITH ADDITIONAL AMOUNTS OF 1
TO 2 INCHES POSSIBLE. RUNOFF FROM THIS HEAVY RAINFALL WILL CAUSE
MANY SMALL STREAMS AND CREEKS TO FLOOD. MAJOR FLOODING CAN BE
EXPECTED ON SOME OF THE SMALLER STREAMS AND CREEKS IN THE WARNED
AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS.
LAT...LON 4095 7621 4154 7622 4160 7687 4199 7693
4199 7657 4240 7629 4241 7587 4273 7586
4284 7466 4252 7472 4235 7443 4217 7447
4217 7446 4202 7478 4187 7446 4156 7442
4150 7475 4111 7495 4124 7550 4100 7575
$$
MJ1 follow-up statement
000 WGUS71 KBGM 030250 FFSBGM FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 935 PM EST SAT APR 2 2005 NYC007-017-025-077-105-107-PAC015-069-079-103-115-127-131-030530- 935 PM EST SAT APR 2 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1230 AM EST FOR CHENANGO...DELAWARE...TIOGA...SULLIVAN...OTSEGO...AND BROOME COUNTIES IN CENTRAL NEW YORK... ...A FLASH FLOOD WARNING ALSO CONTINUES UNTIL 1230 AM EST FOR SUSQUEHANNA...BRADFORD...LUZERNE...WYOMING...LACKAWANNA...PIKE... AND WAYNE COUNTIES IN NORTHEAST PENNSYLVANIA... WIDESPREAD FLOODING PROBLEMS PERSIST THROUGHOUT THE WARNED AREAS. MANY ROADS REMAIN CLOSED...SEVERAL COUNTIES HAVE DECLARED STATES OF EMERGENCY...AND HAVE ALSO REQUIRED EVACUATIONS OF FLOODED LOCALITIES. ANY UNNECESSARY TRAVEL HAS BEEN DISCOURAGED OVERNIGHT BY LOCAL LAW ENFORCEMENT OFFICIALS. RADAR ESTIMATES...SPOTTER REPORTS...AND AUTOMATED RAIN GAUGE TOTALS INDICATE THAT 1.5 TO 3.0 INCHES OF RAIN HAS FALLEN SO FAR FOR THIS EVENT. ISOLATED REPORTS OF 3.5 TO 4.0 INCHES OF RAIN HAVE BEEN RECEIVED FROM THE POCONO AND WESTERN CATSKILL REGIONS. ALTHOUGH THE HEAVIEST RAINS HAVE LIKELY ENDED...OCCASIONAL LIGHT TO MODERATE RAIN IS STILL EXPECTED OVERNIGHT INTO SUNDAY. IF YOU MUST TRAVEL IN THE WARNING AREA...BE ESPECIALLY CAUTIOUS AT NIGHT...WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE LATEST UPDATES. $$ MJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Apr 2, 3:15 PM EST, 3 hours 17 minutes earlier.
Area forecast discussion, Apr 2, 3:15 PM EST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 315 PM EST SAT APR 2 2005 .SHORT TERM (TODAY-SUNDAY)... CONVEYER BELT OF MODERATE TO HEAVY RAINFALL CONTINUES TO STRETCH FROM COASTAL NORTH CAROLINA NORTHWEST THRU THE FINGER LAKES AND CENTRAL NEW YORK. THE 12Z MESOETA CAPTURED THE BAND PRETTY WELL AND SHOWS THAT IT WILL PIVOT EAST ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING. THE MESOETA 300MB POTENTIAL VORTICITY AND JET MAX CORRESPONDS WELL TO THE PRECIP AREA, AND SHOWS THE BACK EDGE OF THE HEAVIER RAIN REACHING ELM/BGM REGION BY 00Z AND THRU OUR NORTHEAST COUNTIES AROUND 03Z, WHICH MAY BE A BIT FAST. OVERALL, THE FORECAST FOR TONIGHT WILL NOT CHANGE MUCH, BUT WILL ADD MENTION OF +RA THIS EVENING TO CORRESPOND WITH HEAVY RAIN BAND. NEXT FORECAST PROBLEM FOR SUNDAY WILL BE WRAP AROUND PRECIP AS THE UPPER LOW IS PROGGED TO MOVE SLOWLY TO NORTHEAST PA. COLDER AIR WILL FILTER IN BEHIND THE SYSTEM. MODEL DIFFERENCES IN JUST HOW QUICKLY THE COLDER AIR MAKES ITS WAY IN AND WHEN PRECIP CHANGES OVER TO SOME SNOW. AT THIS POINT, WILL MIX SOME SNOW IN WITH THE RAIN IN OUR FAR WESTERN ZONES DURING THE AFTEROON, AND PUT UP TO AN INCH OF SNOW PSBLE ACCUM INTO THE HIGHER ELEVATIONS IN WESTERN STEUBEN COUNTY. && .LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)... THE SLOW MOVING...FLOOD STORM WILL LOSE IT/S GRIP BY MONDAY NIGHT WITH LINGERING MIX OF RAIN AND SNOW SHOWERS ENDING. MED RANGE MODELS THEN IN FAIR AGREEMENT THAT WEATHER WILL BRIEFLY DRY OUT UNDER RIDGING AT THE SURFACE AND ALOFT. ANOTHER POWERFUL LOW DROPS INTO THE TN/OH VALLEY LATE NEXT WEEK AND MOVE SLOWLY. MODELS SHOW FCST AREA TO BE IN THE FOCUS AREA OF BAROCLINIC ZONE UNDER UPR JET...THUS POTENTIAL EXISTS FOR ANOTHER ROUND OF SIGNIFICANT RAIN AND POSSIBLE FLOODING. WITH CONSIDERABLE UNCERTAINTY AT THIS POINT...DESPITE PRETTY GOOD MODEL AND ENSEMBLE AGREEMENT...WILL CONTINUE WITH CHANCE POPS AT THIS TIME RANGE. && .AVIATION (02/18Z - 03/18Z)... AREA OF MODERATE TO HEAVY RAIN WILL MOVE ACROSS THE AREA THIS AFTERNOON THROUGH THIS EVENING, BRINING LOW MVFR TO IFR CONDITIONS AT ALL TAF LOCATIONS. HEAVIER RAIN WILL TAPER OFF FROM WEST TO EAST THIS EVENING, BUT OCCASIONAL LIGHTER RAIN SHOWERS WILL CONTINUE THROUGH THE OVERNIGHT INTO SUNDAY MORNING WITH LOW MVFR CEILINGS AT BEST. && .HYDROLOGY... HEAVY RAIN IN PROGRESS...ESPECIALLY OVER CHEMUNG AND FINGER LAKE BASINS WITH A SECOND AREA IN DELAWARE BASIN. SUSQUEHANNA BASIN JUST NOW FILLING IN WITH MORE PRECIPITATION AND EXPECTED TO CONTINUE WELL INTO THE EVENING WITH 2+ AMOUNTS MOST EVERYWHERE. FLOOD WARNINGS FOR COUNTYWIDE SMALL STREAM AND CREEK FLOODING HAVE BEEN POSTED. RIVER FLOOD WARNINGS COVER NEARLY ALL RIVER POINTS AND MORE EXPECTED TO BE ISSUED. BOTTOM LINE...MODERATE FLOODING MOST OF AREA AT A MINIMUM. MAJOR FLOODING LIKELY IN SOME AREAS. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLOOD WATCH TODAY THRU SUN ALL ZONES. RIVER FLOOD WARNINGS AT POINTS IN CHEMUNG, SUSQUEHANNA AND DELAWARE BASINS. .PA...FLOOD WATCH TODAY THRU SUN ALL ZONES. RIVER FLOOD WARNINGS AT POINTS IN THE SUSQUEHANNA BASIN. &&
Hazardous weather outlook, Apr 2, 4:25 AM EST, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 425 AM EST SAT APR 2 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-031100- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 425 AM EST SAT APR 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... HEAVY RAIN WILL CAUSE MODERATE TO MAJOR FLOODING STARTING TODAY AND CONTINUING INTO SUNDAY. A FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE REGION - SEE PRODUCT ALBFFABGM FOR DETAILS. FLOOD WARNINGS ARE IN EFFECT FOR MANY RIVERS - SEE PRODUCTS ALBFLWBGM AND ALBFFSBGM FOR DETAILS. .DAYS TWO THROUGH SEVEN... RIVER FLOODING WILL CONTINUE AT LEAST INTO MONDAY FROM THIS WEEKENDS STORM. THERE IS THE POTENTIAL FOR SOME SNOW ACCUMULATION LATE SUNDAY NIGHT INTO MONDAY, BUT AT THIS TIME THESE ACCUMULATIONS ARE EXPECTED TO BE ON THE LIGHT SIDE. .SPOTTER CALL TO ACTION STATEMENT... FORMAL SKYWARN ACTIVATION MAY BE REQUIRED TODAY OR TONIGHT. RAINFALL SPOTTERS ARE ENCOURAGED TO RELAY THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON.
In the hours before
Local storm report, Apr 2, 4:27 PM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
427 PM EST SAT APR 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD HANCOCK 41.95N 75.28W
04/02/2005 DELAWARE NY LAW ENFORCEMENT
FLOODING. ROAD CLOSURE ON BODOIT ROAD.
0300 PM FLASH FLOOD COLCHESTER 42.17N 75.08W
04/02/2005 DELAWARE NY LAW ENFORCEMENT
FLOODING. ROAD CLOSURES ON BRIDGE AND DEPOT STREETS.
0237 PM FLASH FLOOD COLCHESTER 42.17N 75.08W
04/02/2005 DELAWARE NY LAW ENFORCEMENT
FLOODING. RIVER ROAD BETWEEN DOWNSVILLE AND CORBETT
CLOSED.
0217 PM FLASH FLOOD HAMDEN 42.20N 75.00W
04/02/2005 DELAWARE NY LAW ENFORCEMENT
FLOODING. ROAD CLOSURES ON BASIN CLOVE ROAD.
0149 PM FLASH FLOOD DAVENPORT 42.47N 74.85W
04/02/2005 DELAWARE NY LAW ENFORCEMENT
FLOODING. PINE LAKE ROAD.
1145 AM FLASH FLOOD COOPERSTOWN 42.70N 74.93W
04/02/2005 OTSEGO NY EMERGENCY MNGR
FLOOD WATERS OVER RT 28 NEAR STEWARTS
1017 AM FLASH FLOOD MILFORD 42.59N 74.95W
04/02/2005 OTSEGO NY EMERGENCY MNGR
FLOODING. CHERRY VALLEY CREEK AND SUSQUEHANNA RIVER OVER
RT. 166.
1000 AM FLASH FLOOD COOKS FALLS 41.93N 74.97W
04/02/2005 SULLIVAN NY LAW ENFORCEMENT
FLOODING. AUSLANDER ROAD CLOSED
&&
JABLocal storm report, Apr 2, 4:32 PM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
432 PM EST SAT APR 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLOOD HANCOCK 41.95N 75.28W
04/02/2005 DELAWARE NY LAW ENFORCEMENT
FLOODING. ROAD CLOSURE ON BODOIT ROAD.
0300 PM FLOOD COLCHESTER 42.17N 75.08W
04/02/2005 DELAWARE NY LAW ENFORCEMENT
FLOODING. ROAD CLOSURES ON BRIDGE AND DEPOT STREETS.
0237 PM FLOOD COLCHESTER 42.17N 75.08W
04/02/2005 DELAWARE NY LAW ENFORCEMENT
FLOODING. RIVER ROAD BETWEEN DOWNSVILLE AND CORBETT
CLOSED.
0217 PM FLOOD HAMDEN 42.20N 75.00W
04/02/2005 DELAWARE NY LAW ENFORCEMENT
FLOODING. ROAD CLOSURES ON BASIN CLOVE ROAD.
0149 PM FLOOD DAVENPORT 42.47N 74.85W
04/02/2005 DELAWARE NY LAW ENFORCEMENT
FLOODING. PINE LAKE ROAD.
1145 AM FLOOD COOPERSTOWN 42.70N 74.93W
04/02/2005 OTSEGO NY EMERGENCY MNGR
FLOOD WATERS OVER RT 28 NEAR STEWARTS
1017 AM FLOOD MILFORD 42.59N 74.95W
04/02/2005 OTSEGO NY EMERGENCY MNGR
FLOODING. CHERRY VALLEY CREEK AND SUSQUEHANNA RIVER OVER
RT. 166.
1000 AM FLOOD COOKS FALLS 41.93N 74.97W
04/02/2005 SULLIVAN NY LAW ENFORCEMENT
FLOODING. AUSLANDER ROAD CLOSED
&&
JABLocal storm report, Apr 2, 5:50 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
550 PM EST SAT APR 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM FLOOD ASHLAND 40.78N 76.35W
04/02/2005 SCHUYLKILL PA LAW ENFORCEMENT
LOWMAN CROSSOVER CLOSED DUE TO FLOODING.
0515 PM FLOOD SENECA FALLS 42.91N 76.80W
04/02/2005 SENECA NY EMERGENCY MNGR
ROADS FLOODED. STREAMS OUT OF THEIR BANKS ACROSS NORTHERN
PART OF COUNTY.
0500 PM FLOOD LIVINGSTON MANOR 41.90N 74.83W
04/02/2005 SULLIVAN NY LAW ENFORCEMENT
NUMEROUS STREAMS AND CREEKS OUT OF THEIR BANKS. ROADS
FLOODED. ALSO IN WESTBROOKVILLE.
&&
JABNearby
Flash Flood Warnings in Pennsylvania, 2005Flash Flood Warnings in New York, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.